23 yr old athlete crippled after one dose of Cipro

by Matt
(Washington, D.C.)



I'm generally jittery about taking medications so after my sudden and severe reaction to ONE dose of cipro 500mg I stopped. This happened one week ago. 1.5 hours after taking the pill, my body went into uncontrollable spasms / convulsions of muscle twitching and tensing --almost went to ER but the spasms began to subside.

I took benadryl for good measure and went to sleep. I woke up feeling completely obliterated. Could not walk for a day, thighs, calves and feet were very weak. Shoulders, facial and neck muscles also very sore. Could not lift arms past my shoulders. Over the next few days, things got a little better and I could almost walk normally again.

However, after about 3 days, progress has hit a plateau. I am still very weak --Cannot drive a car or even stand for more than 20 minutes, cannot walk for more than 5 blocks. Calves, thighs, feet and shoulders are particularly weak. Hands, wrists also in bad shape.

Oddly, I haven't really noticed anything with Achilles tendon. It has now been a week since this happened and I feel devastated by all of the stuff that I've read about it. I'm very fearful that this is now a lifelong thing.

My history: Up until now I have gone for runs every morning and also frequently rowed and played soccer. Physical activity is crucial for my mental fortitude and since I have been cut off I have been very stressed / tense / anxious. I've never had a serious muscle injury before, never broken a bone. I also took one week's worth of Levaquin 3 years ago to get over pneumonia with no symptoms at all. I CANNOT BELIEVE that I can go from being an uninjured, avid athlete, in the prime age to be physically active (23), to feeling like a 90-year-old because of ONE PILL. I want my life back.

I am begging for any advice. My doctor has completely dismissed this and doesn't believe cipro causes what I've experienced. He chalked it up to an allergic reaction (that I'm still recovering from a week later?).

Since my progress hit a plateau I have been particularly worried about never being able to do exercise again. I completely reformed my diet to be heavy on fruits (focus on oranges, blueberries and pineapples), vegetables (focus on spinach, bell peppers, broccoli), nuts (almonds, peanuts), and yogurt. I have been drinking chicken / beef stock. Still don't see anything happening. What can I do? Please help.

Comments for 23 yr old athlete crippled after one dose of Cipro

Click here to add your own comments

There is a LOT that you can do..
by: Kerri Knox, RN- The Immune Queen!

Hi Matt,

Oh my gosh, that sounds terrible. And yes, it really does sound like Ciprofloxacin Side Effects are the problem. It makes me SO angry that doctors just are not recognizing this at all.

Please please be sure to report your reaction to the FDA as we need to have as many people as possible tell the FDA that this is a REAL problem that is not just limited to tendon rupture.

Fortunately, there really is hope that you can get better. And I've put everything that you need to do into my book The Levaquin Tendonitis Solution. I give you a fully outlined plan about exactly what to do and what to eat and what not to eat. Although in your case, I would emphasize getting more protein and decreasing the amount of fruit as it doesn't sound like you are getting very much protein, and fruit is mostly sugar that doesn't facilitate healing very much.

You'll also get as much support as you need on the private forums that I've set up. I really do want you to get better and I'll do my best to help you out if you are following the protocol...



Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects



PS: Don't forget that I wrote the book on Fluoroquinolone Toxicity. Get The Fluoroquinolone Toxicity Solution today and get the best available program to end your struggle with the symptoms of Fluoroquinolone damage and toxicity today.







The Levaquin
Tendonitis Solution
for toxicity too!
Click Here to Learn More

the levaquin tendonitis solution


Cipro
by: Anonymous

Sorry to hear this. My son took it for 3 weeks. He I was a 30 year old firemen. It took him two years to get better. He finally was able to go back to work after two years. You well get better, just well take time. Eat healthy and organic. Prayers for you.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video